Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX

March 31, 2013Burnet County, Travis County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2013, 1:38 PM CDT for Burnet County, Travis County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2013, 1:38 PM CDT (18:38 UTC)
Expired
Mar 31, 2013, 2:15 PM CDT
In force
37 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 68 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:17 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WUUS54 KEWX 311838
SVREWX
TXC053-453-311915-
/O.NEW.KEWX.SV.W.0033.130331T1838Z-130331T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL BURNET COUNTY...
  NORTHWESTERN TRAVIS COUNTY...

* UNTIL 215 PM CDT.

* AT 132 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SPICEWOOD...OR 11 MILES SOUTHEAST OF MARBLE FALLS...AND MOVING EAST
  AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE LAGO VISTA AND LAKEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3058 9801 3056 9790 3037 9786 3032 9800
      3043 9811 3045 9819 3054 9817
TIME...MOT...LOC 1838Z 283DEG 21KT 3047 9810

$$
3 follow-up statements
299 
WWUS54 KEWX 311850
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 PM CDT SUN MAR 31 2013

TXC053-453-311915-
/O.CON.KEWX.SV.W.0033.000000T0000Z-130331T1915Z/
TRAVIS TX-BURNET TX-
150 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EXTREME SOUTH CENTRAL BURNET AND NORTHWESTERN TRAVIS COUNTIES...

AT 145 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAGO VISTA...
OR 13 MILES WEST OF CEDAR PARK...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE LAKEWAY AND JONESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3058 9801 3056 9790 3037 9786 3032 9800
      3043 9811 3045 9819 3054 9817
TIME...MOT...LOC 1850Z 283DEG 21KT 3046 9801

$$
671 
WWUS54 KEWX 311858
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT SUN MAR 31 2013

TXC053-311908-
/O.CAN.KEWX.SV.W.0033.000000T0000Z-130331T1915Z/
BURNET TX-
158 PM CDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BURNET
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3051 9803 3054 9790 3037 9786 3040 9800
      3044 9806
TIME...MOT...LOC 1858Z 283DEG 21KT 3045 9796

$$

TXC453-311915-
/O.CON.KEWX.SV.W.0033.000000T0000Z-130331T1915Z/
TRAVIS TX-
158 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHWESTERN TRAVIS COUNTY...

AT 149 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAGO VISTA...
OR 12 MILES WEST OF CEDAR PARK...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE JONESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3051 9803 3054 9790 3037 9786 3040 9800
      3044 9806
TIME...MOT...LOC 1858Z 283DEG 21KT 3045 9796

$$
619 
WWUS54 KEWX 311912
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT SUN MAR 31 2013

TXC453-311920-
/O.EXP.KEWX.SV.W.0033.000000T0000Z-130331T1915Z/
TRAVIS TX-
212 PM CDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TRAVIS COUNTY
WILL EXPIRE AT 215 PM CDT...

THE SEVERE THUNDERSTORM WEAKENED RAPIDLY AND THE WARNING WILL BE 
ALLOWED TO EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3051 9803 3054 9790 3037 9786 3040 9800
      3044 9806
TIME...MOT...LOC 1910Z 283DEG 21KT 3043 9788

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:21 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 31, 1:21 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 PM CDT SUN MAR 31 2013

.UPDATE...
FOR SVR WATCH NUMBER 073.

&&

.DISCUSSION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE
HILL COUNTRY AND NEARLY ALL OF SOUTH CENTRAL TEXAS. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREATS.

&&

.PREV DISCUSSION... /ISSUED 1230 PM CDT SUN MAR 31 2013/

AVIATION...
A WEAK COLD FRONT ACROSS CENTRAL TX MOVING SLOWLY SWD THIS
AFTERNOON WILL RESULT IN INCREASING CHANCES FOR SHRA/TSRA AS
AFTERNOON HEATING DESTABILIZES THE ATMOSPHERE. SOME OF THE TSRA
WILL BE SVR WITH LARGE HAIL AND DAMAGING WINDS. OTHERWISE VFR
CONDITIONS WILL OCCASIONALLY LOWER TO MVFR-IFR WITH THE SHRA/TSRA
THIS AFTERNOON AND INTO THE EARLY EVENING. SLY WINDS 5-10 KNOTS
AHEAD OF THE COLD FRONT WILL BECOME N-NELY NEAR 10 KNOTS BEHIND
THE COLD FRONT. MOST OF THE STORMS WILL DISSIPATE BY AROUND 03Z
WITH THE LOSS OF HEATING. MVFR-IFR CIGS AND VSBYS 1-3 MILES IN BR
DEVELOPING AFTER 06Z ACROSS MUCH OF S CENTRAL TX AND CONTINUING
THROUGH 16Z-17Z BEFORE BEGINNING TO LIFT.

PREV DISCUSSION... /ISSUED 1114 AM CDT SUN MAR 31 2013/

UPDATE...
TWEAKS TO FIRST PERIOD POPS/WX/QPF AND WINDS/WIND GUSTS.

DISCUSSION...
THE SFC FRONTAL BOUNDARY IS STRETCHED ACROSS CENTRAL TEXAS AND
WILL MOVE INTO THE HILL COUNTRY BY NOON. THE FRONT IS EXPECTED TO
STALL ACROSS THE MIDDLE OF OUR CWA LATER THIS AFTERNOON/EVENING
BEFORE RETREATING NORTHWARD AS A WARM FRONT OVERNIGHT. LITTLE IN
THE WAY OF COOLING IS EXPECTED BEHIND THE FRONT WITH MOST AREAS
STILL REACHING INTO THE LOW/MID 80S. FARTHER TO OUR EAST...A LINE
OF CONVECTION WILL CONTINUE TO MOVE SE-WRD ACROSS THE ARK/LA/TEX
REGION. WHILE THE BULK OF THE ENERGY WILL REMAIN WELL TO OUR
EAST/NORTHEAST...THE TAIL-END OF THE SYSTEM HAS PROVIDED ENOUGH
INSTABILITY FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP ACROSS THE EASTERN HILL COUNTRY. A SHORT-WAVE TROUGH IN
THE UPPER FLOW WILL ALSO ENTER THE REGION THIS AFTERNOON. THE
COMBINATION OF THE SFC BOUNDARY...WEAK UPPER SUPPORT...AND PEAK
DIURNAL HEATING SHOULD ENABLE ADDITIONAL SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON.

BOTH THE 12Z NAM AND 06Z HI-RES SUGGEST THE BEST TIMING FOR CONVECTION
WILL BE DURING THE MID-AFTERNOON HOURS BEFORE DECREASING ONCE DIURNAL
HEATING IS LOST. ONGOING FORECAST GENERALLY DEPICTS THIS SOLUTION...BUT
HAVE MADE MINOR ADJUSTMENTS TO POPS BASED ON LATEST MODEL GUIDANCE
AND ADJUSTMENTS TO WINDS FOR THE CURRENT TRACK OF THE COLD FRONT.

PREV DISCUSSION... /ISSUED 638 AM CDT SUN MAR 31 2013/

UPDATE...
SEE AVIATION FOR 12Z TAF DISCUSSION.

AVIATION...
UPSTREAM SHORTWAVE ENERGY HAS HELPED ENHANCE THE PRESSURE GRADIENT
OVER CENTRAL TX AND AT AUS...AND HAS DELAYED THE WESTWARD SPREAD
OF LOW CLOUDS INTO WESTERN COUNTIES. WILL KEEP THE LOW CLOUD DECK
FOR THE LATE MORNING AT DRT AS SURFACE HUMIDITIES AND LIGHT
EASTERLY WINDS BETWEEN DRT AND UVA FAVOR LOW LEVEL SATURATION. A
WEAK COLD FRONT OVER N CENTRAL TX WILL GET A BOOST FROM CONVECTIVE
OUTFLOWS TO SPREAD INTO CENTRAL TX BY AROUND 18Z. MOST OF THE
SHORT-RANGE MODEL DATA SUGGESTS A BROKEN LINE OF STRONG TO
POSSIBLY SEVERE CONVECTION SPREADING SOUTH ALONG THE FRONT ACROSS
THE TAF SITES BETWEEN 19Z AND 02Z WITH THE FRONT WASHING OUT AS
CONVECTION WEAKENS LATE THIS EVENING. NW FLOW PATTERN ALOFT COULD
SUSTAIN ADDITIONAL CONVECTION LATE...BUT WILL GO WITH THE MORE
CONSERVATIVE TREND FOR A WEAK INVERSION LAYER WITH MOSTLY IFR
CIGS. WEAK SURFACE PRESSURE GRADIENT AND POSSIBLE DEFORMATION ZONE
OVER THE I-35 CORRIDOR AT DAYBREAK MONDAY COULD PROMOTE SOME
PATCHY FOG...BUT A LINGERING LAYER OF IFR STRATUS AND NE SURFACE
WINDS UNDER THE INVERSION IS ALSO POSSIBLE.

PREV DISCUSSION... /ISSUED 426 AM CDT SUN MAR 31 2013/

SHORT TERM (TODAY THROUGH MONDAY)...
THE MAIN FORECAST CONCERN IN THE SHORT TERM PERIOD WILL BE THE
CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...ACROSS SOUTH
CENTRAL TEXAS TODAY. CURRENT SURFACE OBSERVATIONS SHOW PLENTY OF
LOW-LEVEL MOISTURE IN PLACE ACROSS THE REGION WITH DEWPOINTS
MAINLY IN THE 60S. ELSEWHERE...A COLD FRONT WAS LOCATED ACROSS THE
SOUTHERN PORTION OF THE TEXAS PANHANDLE. THE COLD FRONT WILL
CONTINUE TO MOVE SOUTHWARD TODAY AND SHOULD MANAGE TO MOVE INTO
THE SOUTHERN EDWARDS PLATEAU/WESTERN HILL COUNTRY BY EARLY
AFTERNOON. MEANWHILE...A SHORTWAVE TROUGH EMBEDDED IN NORTHWEST
FLOW ALOFT WILL APPROACH DURING PEAK HEATING. THE ABOVE FEATURES
WILL AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING...
WITH STORMS INITIALLY FAVORED OVER THE HILL COUNTRY EARLY THIS
AFTERNOON. FARTHER WEST ACROSS THE SOUTHERN EDWARDS PLATEAU...WE
COULD ALSO SEE SOME MORE ISOLATED STORMS DEVELOP ALONG THE
DRYLINE. GIVEN THE AMOUNT OF SHEAR AND INSTABILITY...SOME SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS. THE
MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM
ACTIVITY WILL MOVE SOUTH OUT OF THE HILL COUNTRY INTO THE
INTERSTATE 35 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. AS DAYTIME HEATING WANES...THUNDERSTORM COVERAGE IS
EXPECTED TO DECREASE LATE THIS EVENING AND ESPECIALLY AFTER
MIDNIGHT. FOR MONDAY...MID-LEVEL SHORTWAVE RIDGING BRIEFLY
DEVELOPS AND THIS WILL NOT FAVOR MUCH IN THE WAY OF CONVECTION. WE
DID OPT TO ADD A MENTION OF THUNDERSTORMS ACROSS THE HILL COUNTRY
AS DAYTIME HEATING COMBINED WITH A NORTHWARD MOVING WARM FRONT
COULD YIELD A FEW STORMS.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE FLOW ALOFT TRANSITIONS TO MORE OF A SOUTHWESTERLY DIRECTION
MONDAY NIGHT AS SOUTHEASTERLY LOW-LEVEL WINDS SERVE TO INCREASE
MOISTURE. RAIN CHANCES START TO TREND UPWARD MONDAY NIGHT AND
ESPECIALLY TUESDAY AS AN UPPER LEVEL TROUGH DROPS INTO THE DESERT
SOUTHWEST. THE LATEST MEDIUM RANGE MODELS SHOW A SLOWER SOUTHWARD
PROGRESSION WITH THE NEXT COLD FRONT WHERE THE LATEST NAM12 IS
MUCH FASTER. FOR NOW...WILL GENERALLY STAY CLOSE TO THE CURRENT
FORECAST AND CONTINUE TO SHOW A GOOD CHANCE OF PRECIPITATION
ACROSS MOST AREAS ON TUESDAY. THE COLD FRONT WILL BEGIN TO WORK
SOUTHWARD TUESDAY NIGHT AND WEDNESDAY AND WITH AN UPPER LEVEL
TROUGH MOVING ACROSS TEXAS...RAIN CHANCES WILL BE GOOD FOR MOST
AREAS. DEEPER MOISTURE WILL RESIDE ALONG AND EAST OF I-35...THUS
HIGHER RAINFALL AMOUNTS ARE EXPECTED ACROSS THE ABOVE MENTIONED
AREA. IN GENERAL...RAINFALL AMOUNTS FROM THIS EVENT WILL RANGE
FROM 0.25-0.50 ALONG THE RIO GRANDE...1-1.5 INCHES ALONG THE I-35
CORRIDOR AND NEAR 2 INCHES EAST OF HIGHWAY 77. RAIN CHANCES WILL
BEGIN TO DECREASE FROM WEST TO EAST WEDNESDAY NIGHT AS DRIER AIR
MOVES IN AND THE UPPER TROUGH AXIS BEGINS TO SHIFT EAST OF THE
REGION. THE FORECAST FOR LATE IN THE WORK WEEK AND UPCOMING
WEEKEND WILL LIKELY REMAIN DRY ALONG WITH A WARMING TREND AS
WESTERLY FLOW ALOFT REMAINS INTACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  86  62  78  58 /  40  10  40  70  70
AUSTIN BERGSTROM INTL AIRPORT  61  84  61  77  57 /  50  10  40  70  80
NEW BRAUNFELS MUNI AIRPORT     63  85  62  79  58 /  50  10  30  70  70
BURNET MUNI AIRPORT            59  82  61  73  55 /  30  20  40  70  70
DEL RIO INTL AIRPORT           67  89  66  82  60 /  20  10  20  40  50
GEORGETOWN MUNI AIRPORT        61  82  62  74  56 /  40  10  40  70  70
HONDO MUNI AIRPORT             64  88  63  81  57 /  30  10  40  50  60
SAN MARCOS MUNI AIRPORT        62  85  62  77  58 /  50  10  30  70  70
LA GRANGE - FAYETTE REGIONAL   63  84  62  79  60 /  50  10  30  70  80
SAN ANTONIO INTL AIRPORT       64  84  64  79  59 /  40  10  30  60  70
STINSON MUNI AIRPORT           63  86  63  79  59 /  40  10  30  60  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 31, 5:14 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT SUN MAR 31 2013

TXZ171>173-183>194-202>209-217>225-228-011015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
CENTRAL TEXAS TODAY INTO THIS EVENING. A WEAK COLD FRONT WILL MOVE
INTO CENTRAL TEXAS BY THIS AFTERNOON AND SPREAD THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS SOUTHWARD LATE THIS AFTERNOON AND
EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
WEATHER THREATS. THE STRONGEST STORM ACTIVITY IS EXPECTED BETWEEN
3 AND 9 PM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ON TUESDAY INTO WEDNESDAY...A FEW STRONG THUNDERSTORMS AND LOCALLY
HEAVY DOWNPOURS UP TO 2 INCHES ARE EXPECTED WHEN AN UPPER LEVEL
DISTURBANCE INTERACTS WITH A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY THIS
EVENING.

In the hours before

Special weather statement, Mar 31, 1:32 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
132 PM CDT SUN MAR 31 2013

TXZ172-190-192-311900-
BLANCO-BURNET-TRAVIS-
132 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN BLANCO...
SOUTHERN BURNET AND WESTERN TRAVIS COUNTIES UNTIL 200 PM CDT...

AT 124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SPICEWOOD...OR 9 MILES SOUTHEAST OF MARBLE
FALLS...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAGO VISTA...
  LAKEWAY...
  BRIARCLIFF...
  JONESTOWN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3052 9787 3035 9791 3038 9816 3057 9823
TIME...MOT...LOC 1833Z 276DEG 21KT 3047 9811

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:32 PM CDTSpecial Weather StatementEWXBurnet28 min
Mar 31, 1:48 PM CDTSpecial Weather StatementEWXLee42 min
Mar 31, 2:08 PM CDTSpecial Weather StatementEWXLee22 min
Mar 31, 2:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr43 min
Mar 31, 2:26 PM CDTSpecial Weather StatementEWXLee19 min
Mar 31, 2:52 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real38 min
Mar 31, 3:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Real45 min
Mar 31, 3:28 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr47 min
Mar 31, 3:40 PM CDTSpecial Weather StatementEWXReal50 min
Mar 31, 4:00 PM CDTSpecial Weather StatementEWXReal30 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningEWXReal24 min
Mar 31, 4:23 PM CDTSpecial Weather StatementEWXReal37 min
Mar 31, 4:26 PM CDTSpecial Weather StatementEWXEdwards34 min
Mar 31, 4:30 PM CDTSpecial Weather StatementEWXReal30 min
Mar 31, 4:55 PM CDTSpecial Weather StatementEWXUvalde35 min
Mar 31, 4:57 PM CDTSpecial Weather StatementEWXUvalde33 min
Mar 31, 4:59 PM CDTSpecial Weather StatementEWXKinney31 min
Mar 31, 5:02 PM CDTSpecial Weather StatementEWXKendall28 min
Mar 31, 5:07 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde53 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Uvalde64 min
Mar 31, 5:33 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala57 min
Mar 31, 5:34 PM CDTSpecial Weather StatementEWXBexar41 min
Mar 31, 5:38 PM CDTSpecial Weather StatementEWXBexar22 min
Mar 31, 5:40 PM CDTSevere Thunderstorm WarningEWXBexar35 min
Mar 31, 6:00 PM CDTSpecial Weather StatementEWXDeWitt30 min
Mar 31, 6:08 PM CDTTornado WarningEWXFrio37 min
Mar 31, 6:15 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Zavala60 min
Mar 31, 6:23 PM CDTSpecial Weather StatementEWXLavaca52 min
Mar 31, 6:32 PM CDTSpecial Weather StatementEWXLavaca43 min
Mar 31, 6:34 PM CDTSpecial Weather StatementEWXVal Verde41 min
Mar 31, 6:39 PM CDTSevere Thunderstorm WarningEWXFrio36 min
Mar 31, 6:55 PM CDTSpecial Weather StatementEWXLavaca50 min
Mar 31, 6:55 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.